Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 10, NWS Great Falls, MT

October 2, 2007

NWS Great Falls, MT issued this high wind warning at Oct 2, 2007, 3:59 AM MDT. It took effect at Oct 2, 2007, 9:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2007, 3:59 AM MDT (09:59 UTC)
In effect from
Oct 2, 2007, 9:00 AM MDT
Expired
Oct 3, 2007, 12:00 AM MDT
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 020959
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
359 AM MDT TUE OCT 2 2007

MTZ009-010-021800-
/O.UPG.KTFX.HW.A.0012.071002T1500Z-071003T0300Z/
/O.NEW.KTFX.HW.W.0010.071002T1500Z-071003T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK
359 AM MDT TUE OCT 2 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MDT TONIGHT FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER 
COUNTY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

STRONG WINDS ARE EXPECTED OVER THE NORTHERN ROCKY MOUNTAIN FRONT
AND IN THE CUT BANK AREA TODAY THROUGH TONIGHT. SUSTAINED WEST
WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE DURING
THIS TIME.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS75 KTFX 021750
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1150 AM MDT TUE OCT 2 2007

MTZ009-010-030330-
/O.CON.KTFX.HW.W.0010.000000T0000Z-071003T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK
1150 AM MDT TUE OCT 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND EASTERN 
GLACIER COUNTY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

STRONG WINDS WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT
AND IN THE CUT BANK AREA THIS AFTERNOON THROUGH TONIGHT. SUSTAINED
WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE POSSIBLE
DURING THIS TIME.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 030320
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
920 PM MDT TUE OCT 2 2007

MTZ010-030430-
/O.CAN.KTFX.HW.W.0010.000000T0000Z-071003T0600Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
920 PM MDT TUE OCT 2 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH
WIND WARNING.

SOUTHWEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL
DECREASE TO 15 TO 25 MPH AFTER MIDNIGHT.

$$

MTZ009-030600-
/O.CON.KTFX.HW.W.0010.000000T0000Z-071003T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
920 PM MDT TUE OCT 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR THE NORTHERN ROCKY MOUNTAIN FRONT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

STRONG WINDS WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT
THIS EVENING. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS
NEAR 60 MPH ARE POSSIBLE DURING THIS TIME.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 030554
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1154 PM MDT TUE OCT 2 2007

MTZ009-030700-
/O.EXP.KTFX.HW.W.0010.000000T0000Z-071003T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
1154 PM MDT TUE OCT 2 2007

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE OCCURRING
ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. WINDS WILL CONTINUE TO
DECREASE SLIGHTLY AFTER MIDNIGHT TO 20 TO 30 MPH WITH GUSTS UP TO
45 MPH. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE
AT MIDNIGHT TONIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 2, 3:47 AM MDT, 12 minutes earlier.

Area forecast discussion, Oct 2, 3:47 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 AM MDT TUE OCT 2 2007

.DISCUSSION...

TODAY THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF IS OVER
EASTERN MONTANA AND A BROAD TROF IS APPROACHING THE WEST COAST.
BETWEEN IS A FLAT RIDGE MOVING OVER THE IDAHO PANHANDLE. AN UPPER
LEVEL JET NOSES ACROSS THE ROCKIES THIS AFTERNOON...NOT THE BEST
SCENARIO FOR HIGH WINDS BUT SEVERAL DISTURBANCES IN THE FLOW SHOULD
HELP KICK WINDS UP...ONE  MOVING ACROSS THE ROCKIES BY
MID-DAY...ANOTHER TUESDAY NIGHT. WITH FAST MOVING FLOW WILL NOT TRY
TO TIME ANY FURTHER INTO THE FUTURE. WILL ISSUE HIGH WIND WARNING
FOR THE SAME AREA AND TIME OF CURRENT WATCH. THE LOW PRESSURE TROF
OVER THE COAST CONTINUES TO BROADEN. THE CHANCE OF RAIN AND MOUNTAIN
SNOW REMAINS AND TEMPS WILL CONTINUE BELOW NORMALS. ZELZER

THURSDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS ALL SHOW
UPPER TROUGH COMING THROUGH THURSDAY NIGHT AND FRIDAY...BUT DIFFER
IN THE AMPLITUDE...SPEED AND POSITION OF THE FEATURE. OPERATIONAL
00Z RUN OF GFS SHOWS UPPER TROUGH BECOMING SOMEWHAT CUTOFF...WITH A
SFC LOW DEEPENING OVER ERN WYOMING THU NIGHT THROUGH SATURDAY...THEN
TRACKING NEWD INTO THE DAKOTAS SUNDAY. 00Z RUN OF ECMWF HAS TRENDED
TOWARD THIS SOLUTION AS WELL...WITH TROUGH EVOLVING INTO CLOSED
UPPER LOW...BUT PROGRESSING A LITTLE MORE QUICKLY EASTWARD AND
FARTHER SOUTH...IMPLYING A SHORTER PERIOD OF PRECIPITATION. AT THIS
POINT WILL GO WITH COMPROMISE BETWEEN THE TWO...WHICH MEANS A
SLIGHTLY SLOWER END TO PRECIP CHANCES OVER SE SECTIONS OF THE
FORECAST AREA...WHERE MAY HAVE RAIN AND SNOW CONTINUING INTO
SATURDAY. BASED ON LATEST GUIDANCE...STILL EXPECT SAT NIGHT AND
SUNDAY TO BE GENERALLY DRY...AS PRECIPITATION ASSOC WITH SYSTEM
SHIFTS TO THE EAST. AS FAR AS PRECIPITATION TYPE...EXPECT SNOW
LEVELS TO DROP STEADILY...FROM 5000 TO 6000 FEET...NORTH TO SOUTH...
ON FRIDAY...DOWN TO 3500 TO 4500 FEET FRIDAY NIGHT. BY LATE FRIDAY
NIGHT...ANY PRECIPITATION FALLING WILL LIKELY BE IN THE FORM OF SNOW
EVEN ACROSS THE PLAINS...AS 850 MB TEMPERATURES ARE PROGGED TO DROP
NEAR OR BELOW ZERO DEG C...WITH GFS BEING THE COOLER OF THE MODELS.
POTENTIAL EXISTS FOR SNOW FOR ALL ELEVATIONS FRI NIGHT...WITH
POTENTIAL FOR SEVERAL INCHES OF ACCUMULATION IN THE
MOUNTAINS...ESPECIALLY THOSE WITH FAVORABLE UPSLOPE WITH A NORTHEAST
BOUNDARY LAYER FLOW FRI AND FRI NIGHT. WILL CONTINUE TO MENTION THE
POTENTIAL STORM IN THE HAZARDOUS WEATHER OUTLOOK. REILLY

MONDAY AND TUESDAY...LATEST INDICATIONS BY LONG RANGE MODELS BRING
IN A TROUGH INTO THE PACIFIC NORTHWEST LATE IN THE WEEK. A SOUTHWEST
FLOW ALOFT DURING THIS PERIOD COULD SEE A FEW WAVES OF PACIFIC ENERGY
CAUSING ISOLATED SHOWERS ALONG THE MOUNTAINS AND INTO THE PLAINS.
TEMPERATURES WILL BE NEAR NORMAL FOR MOST AREAS. WESTERLY WINDS WILL
BE GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS AS
THE FRONT APPROACHES. SAUCIER

&&

.AVIATION...
UPDATED 0507Z.
A STRONG WESTERLY FLOW ALOFT WILL BE OVER THE REGION THROUGH THE
PERIOD AS AN UPPER LEVEL TROUGH MOVES THROUGH WESTERN MONTANA.
EXPECT STRONG WINDS TO RETURN BY LATE TUESDAY MORNING AS THE NEXT
WEATHER SYSTEM APPROACHES THE AREA. GENERALLY VFR CONDITIONS CAN BE
EXPECTED OVER THE PLAINS. MOUNTAINS AND MOUNTAIN PASSES WILL BE
OBSCURED AT TIMES OVER THE ROCKY MOUNTAIN FRONT DUE TO LOW CLOUDS
AND PRECIPITATION WITH NEAR IFR CONDITIONS LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  60  41  53  35 /  10  10  10  20
CTB  57  36  49  32 /  20  20  10  10
HLN  59  40  55  34 /  20  40  30  30
BZN  62  40  60  35 /  10  30  40  30
WEY  48  33  46  31 /  20  40  30  30
DLN  54  36  51  33 /  20  30  30  30
HVR  63  39  58  30 /  10  10  10  10
LWT  59  38  55  30 /   0  10  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
FOR MTZ009-010.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 1, 2:45 PM MDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...COR
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 PM MDT MON OCT 1 2007

MTZ008-011>015-044>047-048>055-021200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-EASTERN
PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH
BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
243 PM MDT MON OCT 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS
LOW.

A LOW PRESSURE SYSTEM WILL DEVELOP OVER WYOMING THURSDAY...AND
MOVE EAST INTO THE DAKOTAS FRIDAY. THIS SYSTEM WILL BRING A PERIOD
OF RAIN AND MOUNTAIN SNOW TO PORTIONS OF SOUTHWEST AND CENTRAL
MONTANA...THURSDAY AND FRIDAY. RAIN MAY MIX WITH OR CHANGE TO SNOW
IN THE LOWER ELEVATIONS AS WELL...ESPECIALLY FRIDAY NIGHT BEFORE THE
PRECIPITATION MOVES OUT SATURDAY. SNOW AMOUNTS REMAIN
UNCERTAIN...BUT THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW IN
THE MOUNTAINS AND PASSES. STAY TUNED FOR UPDATES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-010-021200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
245 PM MDT MON OCT 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND
THE CUT BANK AREA FOR TUESDAY MORNING THROUGH TUESDAY NIGHT.

A LOW PRESSURE SYSTEM WILL DEVELOP OVER WYOMING THURSDAY...AND
MOVE EAST INTO THE DAKOTAS FRIDAY. THIS SYSTEM WILL BRING A PERIOD
OF RAIN AND MOUNTAIN SNOW TO PORTIONS OF SOUTHWEST AND CENTRAL
MONTANA...THURSDAY AND FRIDAY. RAIN MAY MIX WITH OR CHANGE TO SNOW
IN THE LOWER ELEVATIONS AS WELL...ESPECIALLY FRIDAY NIGHT BEFORE THE
PRECIPITATION MOVES OUT SATURDAY. SNOW AMOUNTS REMAIN
UNCERTAIN...BUT THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW IN
THE MOUNTAINS AND PASSES. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.